Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hypogonadism
Apr 7, 1999

I have been diagnosed with hypogonadism -- ie low testosterone and have lost muscle tissue. I have heard about recent studies where men received 300 mg testosterone enanthate by injection. I heard the men gained some weight during this study. I would be interested in getting this medication. Is it available through my doctor? Are there any difficult side effects associated with this kind of therapy? Are there other alternatives I should be considering? Thank you.

Response from Dr. Dieterich

Testosterone enanthate or cypionate are typically given at 200-300mg every 2 weeks (by injection). Though not perfectly physiological this is one of the leading methods for testosterone replacement...and available at any MD's office. Other forms of testosterone include pills (that are poorly absorbed and not very effective) or the skin patches (these are theoretically more physiological than the injections but may be associated with variable absorption, insufficient blood levels and are more expensive than the shots).


Previous
Meaning of Physiological when used with Testosterone?
Next
possible wasting?????

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement